MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-028
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a 28mm amplatzer amulet left atrial appendage occluder was chosen for implant using a left atrial appendage (laa) closure procedure.The shape of the appendage was broccoli-shaped.The landing zone measurements were 18.4¿27.7 mm.On 135° tee, a small distal pectinate muscle was developed, and the morphology was relatively shallow.Intraoperatively, the left atrial pressure was 12 mmhg.Placement of a 35-mm watchman device was attempted; however, the device was not stable on the tug test after deployment and migrated into the left atrial appendage, resulting in an unstable position.The device was therefore changed to an amulet device.After disc deployment, the close sign was checked, and images were confirmed with color doppler imaging, a tension test, and contrast angiography.The amulet position became stable on the second deployment.The device compression was in a tire shape.There was no significant peri-device leak was observed, and the distance between the pulmonary artery and the left atrial appendage was considered acceptable at =3 mm.There was no pericardial effusion or other signs of complications were observed until the patient left the procedure room.Next morning, chest radiography showed no issues with device position.However, an echocardiographic examination in the afternoon confirmed device embolization into the left atrium.There was no blood flow obstruction occurred.A percutaneous device retrieval was performed and successfully completed on the same day.The physician believed cause of the device embolization was selection of a smaller-sized device.The patient was reported stable.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device embolization was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported device embolization is likely related to device mis-sizing, however this could not be determined.An unexpected medical intervention was a result of case-specific circumstances, as the device was removed via snare.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24470502
Report Number2135147-2026-01217
Device Sequence Number21243669
Product Code NGV
UDI-Device Identifier00811806013503
UDI-Public(01)00811806013503(17)291231(10)10665879
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-028
Device Catalogue Number9-ACP2-010-028
Device Lot Number10665879
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexMale
Patient Weight62 KG